ADVERTISEMENT

Q. I have gained too much weight despite taking Thyronorm for over a year. Kindly help me.

Answered by
Dr. Pawar Satyajit Jalinder
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 09, 2021

Hi doctor,

I have been taking thyroid medicine (Thyronorm) for over a year now. First, I use to take Thyronorm 25, and now I am taking Thyronorm 50. I cannot see any visible changes. I get tired easily, and I have gained too much weight. I have attached my reports for your reference. Kindly help me.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I have gone through your query and have looked at the reports you have provided (attachments removed to protect the patient's identity). As seen in reports, your TSH (thyroid-stimulating hormone) level is 12, any level more than 10, and the presence of symptoms is an indication for treatment. As your weight is 68 kg, the appropriate dose of Thyronorm (Thyroxine) for you will be 1.6 x 68=100 ug. That may be one of the reasons you have not seen any effect. Also, be sure to take Thyronorm as indicated. Take it empty stomach 30 minutes before breakfast. Please do not take any other medications with it, as they can affect the absorption of Thyronorm. Can you tell since when you are taking 50 ug as this is also an inadequate dose, and I would consider increasing it? Repeat TSH levels after four to six weeks to see for improvement. Also, check your blood test for any other reason for fatigue, like low Hb (hemoglobin), as it is very common with a thyroid problem and may need a supplement. I hope this was helpful.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My TSH level is derranged after taking Thyronorm. Do I need to adjust the dosage of it?

Do serum albumin You seem to have hypothyroidism ...   Read full

Can hypothyroidism cause joint pain, shivering and fever?

.. symptoms are not related to thyroid issue. You could be having a viral infection. So, I suggest you to take tablet Zerodol P (combination of Aceclofenac and Paracetamol) three times a day. Consult your specialist doctor, discuss with him or her a...   Read full

My TSH level increased to 7.40 from 3.45 in five months. Why?

Hello doctor, I am 36 weeks pregnant with LMP. My doctor is prescribing me Betnesol. I have thyroid, BP and GD. They are under control. Sugar levels are also under control. I am little worried about Betnesol. My previous baby was a C-section. I had ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.